Florida, 2017Wildfire in Florida, March 5, 2017
March 5, 2017 · NWS TBW · 1 event in 1 county or zone
A fire started by children became out of control and damaged homes and vehicles before fire crews contained the fire later that same day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fire started by children became out of control and damaged homes and vehicles before fire crews contained the fire later that same day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 5, 8:48 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 5, 8:48 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
848 AM EST Sun Mar 5 2017
.DISCUSSION...
High pressure is in place to the NE of the area causing a
moderate E/NE wind flow over the area becoming gusty in the
late morning and afternoon. Have adjusted afternoon high
temperatures a degree or two, especially near the coast for
the update. Moisture is moderating across the area, but
there may still be some pockets with RHs below 35 percent
this afternoon mainly across coastal counties from Tampa Bay
south through to Lee county. This, combined with the winds,
may allow for isolated pockets of instantaneous Red Flag
conditions for fire weather concerns, but it is not expected
to be widespread.
&&
.AVIATION...
VFR conditions expected through the period with gusty E/NE
winds and SCT-BKN cloud layers generally above 035.
&&
.MARINE...
Buoys showing SCA conditions verifying over the coastal
waters except over Tampa Bay and Charlotte Harbor. These
conditions are expected to continue through tonight and into
early Monday morning, and then taper off through the late
morning and afternoon, before surging again after sunset. No
changes to the update or MMW.
&&
.Preliminary Point Temps/PoPs...
TPA 77 59 77 61 / 10 0 10 0
FMY 80 59 78 60 / 10 10 10 10
GIF 76 58 75 58 / 10 10 20 0
SRQ 80 58 76 61 / 10 0 10 0
BKV 76 56 75 56 / 0 0 10 0
SPG 76 62 76 64 / 10 0 10 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory until 5 PM EST this afternoon for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Hillsborough-Inland
Lee-Inland Manatee-Inland Sarasota-Polk.
Gulf waters...Small Craft Advisory until 10 AM EST Monday for Coastal
waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Waters from Bonita Beach to Englewood FL
out 20 to 60 NM-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM-Waters from Tarpon Springs
to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...72/Noah
DECISION SUPPORT...69/CloseHazardous weather outlook, Mar 5, 4:17 AM EST, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
417 AM EST Sun Mar 5 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-051600-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
417 AM EST Sun Mar 5 2017
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.Day One...Today and Tonight.
...HIGH WIND IMPACT...
Gusty winds in the 20 to 25 MPH range will affect the region.
High profile vehicles should use extra caution especially if
traveling over bridges or high overpasses.
...MARINE IMPACTS...
Wind speeds of 20 to 25 knots will continue across the coastal
waters this morning. Although a period of winds under advisory
level is expected this afternoon near the coast...winds are
expected to quickly build back to advisory levels this evening.
The strong winds will result in rough seas...and hazardous boating
conditions for small craft.
.Days Two through Seven...Monday through Saturday.
...MARINE IMPACTS...
Wind speeds of 20 to 25 knots will continue across portions of
eastern Gulf of Mexico Monday morning. Although a period of winds
under advisory level is expected Monday afternoon near the
coast...winds are expected to quickly build back to advisory
levels Monday evening. The strong winds will result in rough
seas...and hazardous boating conditions for small craft.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Mroczka
Wildfire, Inland Lee
- When
- March 5, 12:00 PM EST to 9:00 PM EST
- Where
- Inland Lee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 26.625, -81.849 (the zone’s center; the record gives no point)
A fire that was initially started by children became out of control on the afternoon of the 5th and damaged 6 residences, and destroyed 3 vehicles and 2 boats. Fire crews got the fire under control later that evening, after a total of 405 acres were burned.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Oregon, March 5 to 8, 20171 death · 7 events
- Winter Storm and High Wind in Utah, March 5 to 6, 201710 injured · $300,000 · 70 kt wind · 11 events
- Strong Wind in California, March 5, 20171 death · 1 event
- High Wind in Wyoming, March 5 to 9, 201776 kt wind · 109 events
- Wildfire in Florida, March 5 to 13, 2017$578,000 · 1 event
- High Wind in Nevada, March 5, 2017$100,000 · 63 kt wind · 4 events
- High Wind in Colorado, March 5 to 6, 201774 kt wind · 22 events
- High Surf in Hawaii, March 5 to 7, 201714 events
- Winter Weather in Colorado, March 5 to 6, 20177 events
- High Wind in Colorado, March 5 to 6, 201791 kt wind · 7 events
- High Wind in Arizona, March 5 to 6, 201761 kt wind · 5 events
- High Wind in California, March 5, 201768 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 674660.